Posted by: Anonymous | 2009-06-04

Black out

Hi Cyber doc.
I posted a question last week regarding a black out. It happened first in December where I passed out 3 times for a few secs each time, and then again last week, this time only once. Both times it is straight after I have woken up and gone to the kitchen to make coffee or feed my cats, I feel really dizzy and then I pass out and collapse on the floor. Afterwards I feel feverish and nauseous and then that passes after about 5 minutes. I have seen a specialist who has checked my heart and also hormome balance and all is fine. He said if it happens again I need to do a 24 hour EEG. I didn' t shake or convulse like a seizure but it could be a mild one I guess. What I was wondering is that last week, the night before it happened, I took 1 trepiline before going to sleep, which my gp has prescribed me for migrane prevention. I don' t take these everyday but only when I start that I am getting headaches daily and this seems to coincide with my menstrual cycle. I was wondering if these episodes could be a side effect of the trepline, even such a small dose, 1 x 10mg as I have never had problems with seizures or passing out before? I am otherwise healthy 33 year old female. Thanks for your ideas, and advise.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

HI Anonymous
No, it is unlikely that 10 mg of Trepilene will cause these blackouts. If you get the warning feeling again, immediately sit down on the floor or lie down and see if you can prevent it from happening. If you can abort the fainting, by lying down, the problem probably is due to a sudden drop in blood pressure ( maybe because of a heart arrythmia). If you still pass out even when you lie flat, the problem is more likely to be brain related.
Dr Bets

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.